MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2465
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that two batteries were exchanged due to corrosion on the contacts that corroded the metal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was later reported that the cause of the corrosion was unknown.The patient also did not experience any adverse events due to the corrosion.
 
Additional Manufacturer Narrative
D6a - date of implant was inadvertently added in the initial report and is not applicable to this device.Manufacturer¿s investigation conclusion: the reported event of corrosion on the 14v battery contacts was confirmed via analysis of the returned heartmate 14 volt li-ion battery (serial number (b)(6)).Visual inspection of the battery revealed a black residue consistent with corrosion on the positive voltage metal contacts.The returned battery was functionally tested and found to operate as intended during testing.The battery was connected to a test system controller, a test battery clip, and a mock circulatory loop, and the battery supported the system without any issues or atypical alarms produced, including when the battery was manipulated by hand within the battery clip.The returned battery was also inserted in a test universal battery charger multiple times and each time the battery accepted for charge with no faults active.The root cause of the reported event could not be conclusively determined through this analysis.Battery inspection data was reviewed for the 14v battery, serial number (b)(6), revealing that the battery passed all inspection testing.The 14v battery was inspected on 29oct2024 per material document.The battery was shipped to the customer on 20jan2025.The current revision of the instructions for use (ifu) can be found on the electronic ifu page of the abbott website.Heartmate 14 volt li-ion battery instructions for use (rev.E) explains the operation of batteries in the heartmate system.Heartmate 3 patient handbook (rev.A) section 6 ¿ "caring for the equipment" and heartmate 3 instructions for use (rev.D) section 8 ¿ ¿equipment storage and care¿ describe how to care for and clean all equipment, including the 14v batteries.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and auditory), including battery faults displayed on the universal battery charger and the actions to take if the issue does not resolve.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23319917
Report Number2916596-2025-06800
Device Sequence Number4838677
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(17)271015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberSY289-B137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer10/15/2025
11/13/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/03/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityHispanic
Patient RaceWhite